| Catalog Number |
72201782 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/04/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: case- (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during an acl reconstruction surgery, when fixating the tibial end and tried to implant one (1) biosure anchor it cracked.A 9mm tibial drill was used to make the bone hole.The bone channel was thoroughly cleaned and smoothed.There were fragmentation of pieces and were removed with tweezers.The procedure was resumed, using an equivalent s+n backup; however, it is unknown if there was a surgical delay.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information on b5 & h6 (health effect - impact code).
Event or Problem Description
It was reported that, during an acl reconstruction surgery, when fixating the tibial end and tried to implant one (1) biosure anchor, it cracked.A 9mm tibial drill was used to make the bone hole.The bone channel was thoroughly cleaned and smoothed.There were fragmentation of pieces and were removed with tweezers.The procedure was resumed, using an equivalent s+n backup in the originally drilled bone hole, no void was left in the patient.There was a non-significant delay, however, no additional anesthesia was required.No further complications were reported.Patient health status is fine.
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The distal tip of the anchor has fractured away and was not returned.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the reported event include an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.